Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Corpus Christi, TX

August 6, 2021McMullen County, Texas

NWS Corpus Christi, TX issued this special weather statement at Aug 6, 2021, 4:25 PM CDT for McMullen County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2021, 4:25 PM CDT (21:25 UTC)
Expired
Aug 6, 2021, 5:15 PM CDT
In force
50 min
Issued by
NWS Corpus Christi, TX
Hail
0.50 in
Wind
40

County McMullen County, TX

The radar

The Corpus Christi radar (KCRP), 135 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 885 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
885 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
885 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

370 
WWUS84 KCRP 062125
SPSCRP

Special Weather Statement
National Weather Service Corpus Christi TX
425 PM CDT Fri Aug 6 2021
 
TXZ229-230-062215-
McMullen TX-La Salle TX-
425 PM CDT Fri Aug 6 2021

...A strong thunderstorm will impact portions of east central La
Salle and southwestern McMullen Counties through 515 PM CDT...

At 424 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Fowlerton, or 18 miles southwest of Tilden, moving
north at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Fowlerton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 2814 9869 2815 9890 2846 9901 2846 9855
TIME...MOT...LOC 2124Z 180DEG 12KT 2832 9881 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

$$

Adams

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:48 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Aug 6, 2:48 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
248 PM CDT Fri Aug 6 2021

.SHORT TERM (Tonight through Saturday Night)...

Convection ongoing this afternoon will continue through sunset
before diminishing. Upper ridging begins to nose into the region
overnight and Saturday, providing subsidence and drier air aloft
to diminish rain chances. Isolated showers and perhaps a
thunderstorm or two are possible along the middle Texas coast and
Victoria Crossroads on Saturday, but even there most areas will
stay dry.

As the summertime upper ridge builds back into the area,
summertime heat and humidity returns, and heat indices will reach
the 105 to 109 range over most of the area. A few locations in
the western brush country and the southern Coastal Bend may
briefly touch 110 in the mid-afternoon Saturday.

&&

.LONG TERM (Sunday through Friday)...

A change in the overall synoptic pattern will result in a breakdown
of the midlevel high out west and the Rocky ridge will progress
eastward. This change will allow for our moisture profile to be
limited to the lowest layers as we dry out aloft. We will remain
mostly dry throughout next week with slight PoPs favoring diurnal
convection along the seabreeze to develop mainly across the Victoria
Crossroads. Guidance suggests that PWATs will drop to ~1.50"
which is the 25th percentile for this time of year and combined
with the lack of any lifting mechanisms will welcome a quiet work
week.

Shower and thunderstorm chances return Thursday and Friday as upper
level moisture builds back into the area with PWATs closer to
seasonal norms but again convection will be limited due to lack of
forcing and will favor the Victoria Crossroads where we've got
around 20 PoPs.

Surface heating from mostly clear skies combined with dewpoints in
the upper 70s, will raise heat index values to SPS/Advisory levels
Sunday through Wednesday where values could approach and even exceed
110. It is advisable to limit outdoor activities during the hottest
part of the day and stay well hydrated.

&&

.MARINE...

Weak onshore flow will increase to moderate levels overnight, and
continue through Monday before becoming weak to moderate by
Tuesday. Mainly dry conditions persist through mid-week before
isolated showers and thunderstorms return Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    78  94  79  94  79  /  10  10   0  10   0
Victoria          76  93  77  94  78  /  20  20   0  20  10
Laredo            76  99  77 101  78  /  10   0   0   0   0
Alice             74  97  75  98  77  /  10  10   0  10   0
Rockport          81  92  82  93  82  /  10  10   0  10   0
Cotulla           76  98  77  99  78  /  10   0   0   0   0
Kingsville        76  95  77  96  77  /  10  10   0  10   0
Navy Corpus       81  91  82  93  83  /  10  10   0  10   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

JV/71...SHORT TERM
BF/80...LONG TERM
Hazardous weather outlook, Aug 6, 5:14 AM CDT, 11 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
514 AM CDT Fri Aug 6 2021

TXZ229>234-239>247-342>347-442-443-447-071015-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
514 AM CDT Fri Aug 6 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Heat Index values 105 to 109. Few locations may briefly exceed
110.

Scattered to numerous thunderstorms. Small hail and wind gusts up
to 40 mph are possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Maximum Heat Index values at least 105 to 109 degrees expected over
the weekend and into next week. Heat Advisory conditions are
possible Sunday through Wednesday across portions of South Texas as
Maximum Heat Index values may exceed 110 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-071015-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
514 AM CDT Fri Aug 6 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Scattered to numerous thunderstorms. Small hail and wind gusts up
to 30 knots are possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

TE/PH

In the hours before

Special weather statement, Aug 6, 1:46 PM CDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
146 PM CDT Fri Aug 6 2021

TXZ244-061915-
Inland San Patricio TX-
146 PM CDT Fri Aug 6 2021

...A strong thunderstorm will impact portions of central San Patricio
County through 215 PM CDT...

At 145 PM CDT, Doppler radar was tracking a strong thunderstorm over
Odem, or near Sinton, moving north at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sinton, Odem, West Sinton and Edroy.

This includes the following highways...
 Interstate 37 between mile markers 18 and 23.
 US Highway 181 between mile markers 622 and 624.
 US Highway 77 between mile markers 648 and 658.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2789 9761 2789 9762 2804 9772 2805 9746
      2788 9752 2788 9761
TIME...MOT...LOC 1845Z 178DEG 13KT 2796 9758

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Adams
Special weather statement, Aug 6, 2:14 PM CDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
214 PM CDT Fri Aug 6 2021

TXZ232-244-246-061945-
Inland San Patricio TX-Bee TX-Inland Refugio TX-
214 PM CDT Fri Aug 6 2021

...A strong thunderstorm will impact portions of north central San
Patricio, southwestern Refugio and southeastern Bee Counties through
245 PM CDT...

At 213 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of St. Paul, or 7 miles northeast of Sinton, moving north
at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Sinton and Bonnie View.

This includes the following highways...
 US Highway 181 between mile markers 622 and 626.
 US Highway 77 between mile markers 630 and 644.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2800 9745 2801 9751 2829 9756 2821 9725
TIME...MOT...LOC 1913Z 195DEG 18KT 2812 9744

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Adams
Special weather statement, Aug 6, 3:03 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
303 PM CDT Fri Aug 6 2021

TXZ232-062030-
Bee TX-
303 PM CDT Fri Aug 6 2021

...A strong thunderstorm will impact portions of central Bee County
through 330 PM CDT...

At 303 PM CDT, Doppler radar was tracking a strong thunderstorm near
Beeville, moving north at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Beeville, Skidmore and Normanna.

This includes the following highways...
 US Highway 181 between mile markers 584 and 602.
 US Highway 59 between mile markers 686 and 708.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2852 9761 2827 9764 2828 9787 2835 9791
      2854 9795
TIME...MOT...LOC 2003Z 185DEG 20KT 2838 9783

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Adams
Special weather statement, Aug 6, 4:25 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
425 PM CDT Fri Aug 6 2021

TXZ229-230-062215-
McMullen TX-La Salle TX-
425 PM CDT Fri Aug 6 2021

...A strong thunderstorm will impact portions of east central La
Salle and southwestern McMullen Counties through 515 PM CDT...

At 424 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Fowlerton, or 18 miles southwest of Tilden, moving
north at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fowlerton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2814 9869 2815 9890 2846 9901 2846 9855
TIME...MOT...LOC 2124Z 180DEG 12KT 2832 9881

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Adams

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 1:06 AM CDTSpecial Weather StatementCRPWebb39 min
Aug 6, 1:30 AM CDTAreal Flood AdvisoryCRPWebb3 hr
Aug 6, 1:54 AM CDTFlash Flood WarningCRPWebb3 hr
Aug 6, 1:46 PM CDTSpecial Weather StatementCRPSan Patricio29 min
Aug 6, 2:14 PM CDTSpecial Weather StatementCRPSan Patricio31 min
Aug 6, 3:03 PM CDTSpecial Weather StatementCRPBee27 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.